Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 24, 2008, 9:31 PM MST for Weston County, Wyoming. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 9:31 PM MST (04:31 UTC)
- Expired
- Dec 25, 2008, 2:51 PM MST
- In force
- 17 hr
- Issued by
- NWS Cheyenne, WY
County Weston County, WY
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 250432 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 931 PM MST WED DEC 24 2008 ...STRONG SOUTHWEST WINDS HAVE RETURNED TO PARTS OF SOUTHEAST WYOMING TONIGHT AND WILL SPREAD TO OTHER AREAS ON CHRISTMAS DAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL CONTINUE ACROSS WYOMING THROUGH CHRISTMAS DAY. THIS WILL COMBINE WITH STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE AND PRODUCE HIGH WINDS IN AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. WYZ062-064-251300- /O.UPG.KCYS.HW.A.0022.081225T1300Z-081226T0000Z/ /O.NEW.KCYS.HW.W.0047.081225T0431Z-081226T0000Z/ NORTH CARBON-NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT 931 PM MST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH CAN BE EXPECTED TONIGHT THROUGH CHRISTMAS DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ059-251300- /O.NEW.KCYS.HW.W.0047.081225T0431Z-081226T0000Z/ CONVERSE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 931 PM MST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. STRONG SOUTHWEST WINDS OF 30 TO 45 WITH GUSTS AROUND 60 MPH CAN BE EXPECTED TONIGHT THROUGH CHRISTMAS DAY...ESPECIALLY OVER THE WESTERN HALF OF CONVERSE COUNTY. WINDS WILL BE LESS OVER THE EASTERN PART OF CONVERSE COUNTY INCLUDING DOUGLAS...WITH SPEEDS MORE LIKE 20 TO 40 MPH WITH GUSTS NEAR 50 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ061-251300- /O.CON.KCYS.HW.A.0022.081225T1300Z-081226T0000Z/ SOUTHWEST CARBON- INCLUDING THE CITY OF...RAWLINS 931 PM MST WED DEC 24 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST THURSDAY THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST THURSDAY THROUGH THURSDAY AFTERNOON. BRISK SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL PERSIST TONIGHT. EVEN STRONGER WINDS OF 30 TO 40 MPH GUSTING TO 60 MPH MAY RETURN ON CHRISTMAS DAY AS STRONG MID LEVEL SOUTHWEST WINDS ARE EXPECTED TO DEVELOP. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JLH
3 follow-up statements
000 WWUS75 KCYS 250930 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 230 AM MST THU DEC 25 2008 ...STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS SOUTHEAST WYOMING TODAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL CONTINUE ACROSS WYOMING THROUGH THIS AFTERNOON. THIS WILL COMBINE WITH STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE AND PRODUCE HIGH WINDS IN AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. WYZ061-251730- /O.UPG.KCYS.HW.A.0022.081225T1300Z-081226T0000Z/ /O.EXA.KCYS.HW.W.0047.000000T0000Z-081226T0000Z/ SOUTHWEST CARBON- INCLUDING THE CITY OF...RAWLINS 230 AM MST THU DEC 25 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AS CHANCES FOR SNOW SHOWERS BEGIN TO INCREASE. ALTHOUGH WIND SPEEDS WILL BE DECREASING LATE THIS AFTERNOON... EXPECT LIMITED VISIBILITY TO ACCOMPANY ANY SNOW SHOWERS AS AREAS OF BLOWING SNOW INCREASE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ063-251730- /O.EXA.KCYS.HW.W.0047.000000T0000Z-081226T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 230 AM MST THU DEC 25 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH BY LATE THIS AFTERNOON AS CHANCES FOR SNOW SHOWERS BEGIN TO INCREASE. ALTHOUGH WIND SPEEDS WILL BE DECREASING THIS AFTERNOON...EXPECT LIMITED VISIBILITY TO ACCOMPANY ANY SNOW SHOWERS AS AREAS OF BLOWING SNOW INCREASE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ059-062-064-251730- /O.CON.KCYS.HW.W.0047.000000T0000Z-081226T0000Z/ CONVERSE-NORTH CARBON-NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...HANNA... MEDICINE BOW...GARRETT 230 AM MST THU DEC 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ CARPENTER
000 WWUS75 KCYS 251630 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 930 AM MST THU DEC 25 2008 ...STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS PARTS OF SOUTHEAST WYOMING THROUGH THE AFTERNOON... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL CONTINUE ACROSS WYOMING THROUGH THE AFTERNOON. THAT PRESSURE DIFFERENCE WILL COMBINE WITH STRONG WINDS IN THE UPPER ATMOSPHERE OVER THE REGION TO PRODUCE HIGH WINDS IN AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. WYZ059-061>064-260000- /O.CON.KCYS.HW.W.0047.000000T0000Z-081226T0000Z/ CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT 930 AM MST THU DEC 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH THIS AFTERNOON OVER AND NEAR THE SNOWY AND NORTHERN LARAMIE RANGE. THE WARNING INCLUDES THE CITIES OF RAWLINS...SARATOGA...MEDICINE BOW AND GLENROCK. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW... ESPECIALLY OVER AND NEAR THE SNOWY RANGE AND NORTHERN LARAMIE RANGE THROUGH THE AFTERNOON. AT 731 AM...THE RAWLINS AIRPORT RECORDED A WIND GUST TO 62 MPH. THAT GUST WAS THE HIGHEST REPORTED SO FAR THIS MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WEILAND
000 WWUS75 KCYS 252151 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 251 PM MST THU DEC 25 2008 ...STRONG WINDS WILL CONTINUE TO DIMINISH OVER PARTS OF SOUTHEAST WYOMING THROUGH SUNSET... .THE STRONG WINDS HAVE GRADUALLY BEEN DECREASING OVER PARTS OF SOUTHEAST WYOMING SINCE MIDDAY. WIND GUSTS WILL STILL BE AS HIGH AS 50 MPH AT TIMES THROUGH SUNSET IN CARBON AND WESTERN CONVERSE COUNTIES. HOWEVER...SINCE WINDS WILL BE BELOW HIGH WIND CRITERIA...THE HIGH WIND WARNING THAT WAS IN EFFECT UNTIL 5 PM WILL BE CANCELED. WYZ059-061>064-252300- /O.CAN.KCYS.HW.W.0047.000000T0000Z-081226T0000Z/ CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT 251 PM MST THU DEC 25 2008 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. WINDS HAVE GRADUALLY DECREASED SINCE MIDDAY OVER THE REGION AND WILL CONTINUE TO SLOWLY DECREASE THROUGH SUNSET. SOME WIND GUSTS TO 50 MPH ARE STILL POSSIBLE DURING THAT TIME...BUT WILL REMAIN BELOW HIGH WIND CRITERIA. WIND GUSTS WERE BETWEEN 55 AND 65 MPH THIS MORNING AND THROUGH MIDDAY IN PARTS OF CARBON COUNTY...ESPECIALLY THE RAWLINS AREA. TRAVELERS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL STILL BE VULNERABLE THROUGH SUNSET IN CARBON AND WESTERN CONVERSE COUNTIES TO THE SUDDEN WIND GUSTS TO 50 MPH. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 24, 8:33 PM MST, 58 minutes earlier.
Area forecast discussion, Dec 24, 8:33 PM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
833 PM MST WED DEC 24 2008
.UPDATE...HAVE DROPPED HIGH WIND WARNING THAT WENT INTO THIS
EVENING NEAR ARLINGTON A COUPLE OF HOURS EARLY. DECREASE WILL BE
RATHER SUBTLE AND CERTAINLY SHORT-LIVED THOUGH. PREVIOUSLY ISSUED
HIGH WIND WATCH FOR A SLIGHTLY LARGER AREA STARTS AT 12Z XMAS DAY.
WILL HAVE TO KEEP AN EYE ON EARLIER START TO THIS IF ARLINGTON
INCREASES AGAIN. ALSO...WYDOT SENSOR WEST OF KDGW...DEER CREEK...
ALREADY VERIFYING AT TIMES CURRENTLY. LOWERED TEMPS A BIT IN
EASTERN CWA. JLH
&&
.PREV DISCUSSION... /ISSUED 235 PM MST WED DEC 24 2008/
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
STRONG WINDS CONTINUING IN THE WIND FAVORED AREAS THIS AFTERNOON BUT
EXPECT THEM TO SLOWLY FALL OFF LATER THIS AFTERNOON AND EVENING.
SOME AREAS HAVE ALREADY BEEN BELOW HI WND LEVELS FOR A WHILE THUS
WILL LIKELY TRIM SOME OF THE HILITE FOR THE REST OF THE DAY. WIND
WILL CONTINUE TO BE THE MAIN FACTOR AFFECTING THE WRN CWA CHRISTMAS
DAY AS UPPER FLOW TURNS SW AND INCREASES IN SPEED ESPECIALLY DURING
THE DAY THURSDAY. WILL POST A HIGH WIND WATCH FOR NORTHERN AND
WESTERN CARBON COUNTY AND THE NORTH LARAMIE RANGE AS FAVORABLE SW
FLOW WILL DEVELOP WITH HIGH WIND LEVELS POSSIBLY BEING ATTAINED.
OTHERWISE MILD AND MAINLY DRY WEATHER EXPECTED ACROSS THE CWA
OUTSIDE OF SOME SNOW SHOWERS OVER THE HIGHER MTNS. NEXT UPPER TROF
TO AFFECT THE REGION EXPECTED TO DIG OVER THE INTERIOR NW THURSDAY
NIGHT AND SHOULD INCREASE THE SNOW SHOWERS ACTIVITY OVER THE SRN
MTNS BY EARLY FRIDAY. BULK OF MOISTURE AND DYNAMICS LOOKS TO REMAIN
SOUTH OVER COLORADO BUT SOME DECENT SNOWS SHOULD FALL ESPECIALLY
OVER SW FACING SLOPES. SFC FRONT WILL ALSO PUSH EAST ACROSS THE CWA
THURSDAY NIGHT WITH SFC LOW ORGANIZING OVER ERN WY.
LONG TERM...FRIDAY THROUGH WEDNESDAY...
THE UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST WITH THE AXIS EAST OF
THE CWA SATURDAY MORNING. THE 12Z NAM IS ABOUT 6 HOURS SLOWER THAN
MOST OTHER MODELS IN MOVING THE FEATURE EAST. HPC CONTINUES TO
PREFER THE 00Z AND THE 12Z ECMWF MODEL RUNS FOR THIS FORECAST.
SEVERAL SHORTWAVE TROUGHS WILL AFFECT THE CWA THROUGH SATURDAY
MORNING. THE INITIAL SHORTWAVE MOVES ACROSS THE CWA DURING THE DAY
FRIDAY WHICH WILL BE FOLLOWED BY ANOTHER SHORTWAVE LATER FRIDAY
NIGHT AND INTO SATURDAY MORNING. THE ASSOCIATED SURFACE LOW AND
FRONT WILL BE OVER THE EAST PART OF THE CWA 12Z FRIDAY PER THE
ECMWF AND THEN WELL EAST OF THE CWA BY 00Z SATURDAY. THE LEFT
EXIT REGION OF THE 300 MB JET AND MID LEVEL FRONTOGENESIS WILL ALSO
BE OVER THE CWA FOR A PERIOD ON FRIDAY. THERE WILL BE ENOUGH
SYNOPTIC AND OROGRAPHIC LIFT AND MOISTURE TO CONTINUE TO PRODUCE
LIGHT SNOW OVER ESPECIALLY THE NORTH AND WEST PARTS OF THE CWA ON
FRIDAY. THE GFS DIFFERS FROM THE NAM IN DEPICTING AN AREA OF MORE
SIGNIFICANT SNOWFALL OVER EAST CENTRAL WYOMING FRIDAY MORNING. FOR
NOW WILL INCREASE POPS AND AMOUNTS SOME ESPECIALLY IN THE MORNING
HOURS OVER THE WEST AND NORTH PARTS OF THE CWA. NORTH OR NORTHWEST
WINDS WILL BE STRONG ON FRIDAY AND TEMPERATURES COOLER BEHIND THE
PASSAGE OF THE SURFACE LOW AND COLD FRONT. THE REMAINDER OF THIS
PART OF THE FORECAST WILL BE GUIDED BY THE VERY FAST WEST NORTHWEST
FLOW ALOFT WHICH DEVELOPS SATURDAY NIGHT AND CONTINUES THROUGH NEXT
WEDNESDAY. THE SURFACE PRESSURE GRADIENT TIGHTENS SUNDAY AND
PERSISTS THROUGH TUESDAY AS A SURFACE LOW PRESSURE TROUGH WILL BE
OVER THE HIGH PLAINS. IN ADDITION...THE 300 MB JET WILL BE OVER
THE NORTHERN ROCKIES AND HIGH PLAINS AND THE LOW LEVEL HEIGHT
DIFFERENCES ACROSS THE REGION WILL BE FAVORABLE FOR STRONG WINDS
AT TIMES SATURDAY NIGHT THROUGH TUESDAY. THE WEST WINDS WILL ALSO
ACT TO WARM TEMPERATURES INTO THE 40S FOR AREAS EAST OF THE LARAMIE
RANGE SUNDAY THROUGH NEXT WEDNESDAY. THE CWA WILL BE DRY DURING
THAT TIME WITH THE EXCEPTION OF SOME OROGRAPHIC LIGHT SNOW OVER THE
HIGHER ELEVATIONS OF THE SNOWY RANGE. MODELS CONTINUE TO INDICATE
A SHALLOW COLD FRONT BACKING INTO THE EAST PART OF THE CWA TUESDAY
AND TUESDAY NIGHT. THE GFS AND ECMWF DEVELOP SOME LIGHT QPF ALONG
AND BEHIND THE FRONT. THE ECMWF KEEPS THE BOUNDARY ALONG THE
LARAMIE RANGE THROUGH WEDNESDAY...WHILE THE GFS MOVES IT EAST SOME
AS A SURFACE TROUGH. THE LOCATIONS WILL HAVE AN IMPACT ON THE
TEMPERATURES AND WINDS FOR TUESDAY NIGHT AND WEDNESDAY AND FOR NOW
WILL CONTINUE TO FOLLOW THE ECMWF.
AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH CHRISTMAS DAY
EXCEPT OVER PARTS OF CARBON COUNTY VCTY OF HIR MTNS WHERE SOME LOW
CIGS AND SNOW SHOWERS EXPECTED. GUSTY SFC WINDS OVER AND CLOSE TO
MTNS THRU CHRISTMAS DAY WITH STRONGEST WINDS OVER THE WRN CWA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 6 AM THURSDAY TO 5 PM THURSDAY FOR WYZ061-
WYZ062-WYZ064.
NE...NONE.
&&
SHORT TERM/AVIATION...RE
LONG TERM...WEILANDHazardous weather outlook, Dec 24, 8:10 PM MST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 810 PM MST WED DEC 24 2008 NEZ001>003-019>021-054-055-WYZ059-060-065-067>070-251200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-LARAMIE VALLEY-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 810 PM MST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND PARTS OF SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH TUESDAY LIGHT SNOW WILL BECOME LIKELY OVER MUCH OF SOUTHEAST WYOMING AND OVER PARTS OF THE WESTERN NEBRASKA PANHANDLE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY. LIGHT SNOW ACCUMULATIONS FROM A TRACE UP TO TWO INCHES WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ066-251200- LARAMIE RANGE- 810 PM MST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PART OF SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH TUESDAY STRONG SOUTHWEST WINDS GUSTING OVER 50 MPH ARE POSSIBLE DURING CHRISTMAS DAY WITH GUSTY WINDS AND SOME SNOW FOR THURSDAY NIGHT INTO FRIDAY. WINDY CONDITIONS WILL ALSO BE POSSIBLE SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-064-251200- SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE- 810 PM MST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PART OF SOUTHEAST WYOMING. .DAY ONE...TONIGHT IT WILL BE WINDY WITH SOUTHWEST WINDS OF 20 TO 30 MPH GUSTING NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH TUESDAY STRONG SOUTHWEST WINDS WILL CONTINUE ON CHRISTMAS DAY WITH SPEEDS FROM 30 TO 40 MPH GUSTING TO 60 MPH. SOME SNOW IS LIKELY THURSDAY NIGHT INTO FRIDAY WITH UP TO TWO INCHES AT THE LOWER ELEVATIONS...AND 3 TO 6 INCHES FOR THE NORTHERN LARAMIE RANGE. WINDY CONDITIONS WILL BE POSSIBLE AGAIN SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-251200- SNOWY RANGE- 810 PM MST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT IT WILL BE WINDY IN OPEN AREAS WITH SOUTHWEST WINDS OF 25 TO 35 MPH GUSTING NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH TUESDAY STRONG SOUTHWEST WINDS GUSTING OVER 50 MPH WILL PERSIST ON CHRISTMAS DAY. SNOW SHOWERS ARE EXPECTED TO INCREASE OVER THE AREA BY THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY. SOME DECENT SNOW ACCUMULATIONS ARE POSSIBLE ALONG WITH AREAS OF BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Dec 24, 5:39 PM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MST WED DEC 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/24/2008 M73 MPH CARBON WY DEPT OF HIGHWAYS
SUST 55 MPH
1235 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/24/2008 M71 MPH CARBON WY DEPT OF HIGHWAYS
SUST 55 MPH
1235 PM NON-TSTM WND GST DEER CREEK 42.83N 105.78W
12/24/2008 M58 MPH CONVERSE WY DEPT OF HIGHWAYS
&&Local storm report, Dec 24, 5:39 PM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...COR OCCUR TIMES
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MST WED DEC 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/24/2008 M73 MPH CARBON WY DEPT OF HIGHWAYS
SUST 55 MPH
220 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/24/2008 M73 MPH CARBON WY DEPT OF HIGHWAYS
SUST 55 MPH
446 PM NON-TSTM WND GST DEER CREEK 42.83N 105.78W
12/24/2008 M58 MPH CONVERSE WY DEPT OF HIGHWAYS
&&Local storm report, Dec 24, 8:32 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
832 PM MST WED DEC 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM NON-TSTM WND GST DEER CREEK 42.83N 105.78W
12/24/2008 M60 MPH CONVERSE WY DEPT OF HIGHWAYS
SUST 45 MPH
0750 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/24/2008 M55 MPH CARBON WY DEPT OF HIGHWAYS
SUST 42 MPH
&&Special weather statement, Dec 24, 8:54 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 854 PM MST WED DEC 24 2008 WYZ059-251100- CONVERSE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 854 PM MST WED DEC 24 2008 ...STRONG SOUTHWEST WINDS WEST OF DOUGLAS THIS EVENING... STRONG SOUTHWEST WINDS WERE STILL BLOWING THIS EVENING WEST OF DOUGLAS. LOCALLY IN THE AREA SOUTH OF GLENROCK...OR ALONG INTERSTATE 25 BETWEEN MILE MARKERS 164 AND 165...SPEEDS WERE FROM 30 TO 40 MPH WITH SOME GUSTS IN EXCESS OF 55 MPH. THE WINDS ARE EXPECTED TO DECREASE A LITTLE TONIGHT BUT IT WILL STAY WINDY THROUGH CHRISTMAS DAY. FOR THE MOST PART...SUSTAINED WIND SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 50 MPH. IF YOU ARE TRAVELING BETWEEN DOUGLAS AND CASPER THIS EVENING... YOU SHOULD BE READY TO ENCOUNTER STRONG SOUTHWEST WINDS. GUSTS AROUND 55 MPH WILL PERSIST UNTIL ABOUT MIDNIGHT...THEN THE GUSTS WILL BE DOWN TO 45 TO 50 MPH. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:50 PM MST | Winter Storm Warning | CYS | 13 hr | |
| Dec 25, 2:50 PM MST | Winter Weather Advisory | CYS | Crook, Weston | 25 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.